MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F BASIC TRAY WITH MICROINTRODUCER (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER 4F BASIC TRAY WITH MICROINTRODUCER (DUAL-LUMEN); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 3274118
Health Effect - Clinical Codes Unspecified Infection (1930); Tissue Damage (2104)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of rebu0324 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc was placed in (b)(6) 2018.The picc required replacement due to contact dermatitis and excoriation.Contact dermatitis was said to have developed slowly and intensified over time.The site under the picc bifurcation is reported to be severely blistered, bubbling and flaking.The mother of the patient reports they have trialed various dressings, omitted topical cleaning agents, include chlorhexidine, as directed by a dermatologist.Currently, they are only able to use saline and alcohol to clean the site and sterile gauze, telfa and coban changed every 48 hours to dress it and the patient continues to experience the reaction.Patient also received oral antibiotics in an effort to treat the contact dermatitis but the mother states the reaction persists.The patient had a north american patch allergy testing of 80 samples, it identified 4 chemicals commonly found in surgical adhesives, medical dressings, medical plastics, sutures, and wound care ointments.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a reaction and symptoms associated with sepsis was inconclusive due to the nature of the complaint and because no sample was returned for evaluation.Based on the description of the reported event, possible contributing factors include patient sensitivities to the catheter or other materials associated with insertion, cleaning, dressing, and/or maintaining the picc, and other sources of infection; however, the lack of a returned sample prevented both confirmation of the reported event and identification of a root cause(s).Consequently, this complaint is inconclusive at this time.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.Bas products are sterilized using ethylene oxide (eo).The sterilization cycle has been validated by the very conservative over-kill (half cycle) method in accordance with ansi/aami/iso 11135:2014 annex b sterilization of health care products¿ethylene oxide¿requirements for development, validation and routine control of a sterilization process for medical devices (fda consensus standard as of 04/04/2016).Validation and revalidation has demonstrated that the sterilization cycle exceeds the minimum sterility assurance level of 10^-6.A lot history review (lhr) of rebu0324 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that the picc was placed in (b)(6) 2018.The picc required replacement due to contact dermatitis and excoriation.Contact dermatitis was said to have developed slowly and intensified over time.The site under the picc bifurcation is reported to be severely blistered, bubbling and flaking.The mother of the patient reports they have trialed various dressings, omitted topical cleaning agents, include chlorahexidine, as directed by a dermatologist.Currently, they are only able to use saline and alcohol to clean the site and sterile gauze, telfa and coban changed every 48 hours to dress it and the patient continues to experience the reaction.Patient also received oral antibiotics in an effort to treat the contact dermatitis but the mother states the reaction persists.The patient had a north american patch allergy testing of 80 samples, it identified 4 chemicals commonly found in surgical adhesives, medical dressings, medical plastics, sutures, and wound care ointments.

Brand Name
POWERPICC SV CATHETER 4F BASIC TRAY WITH MICROINTRODUCER (DUAL-LUMEN)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7448277
Report Number3006260740-2018-00770
Device Sequence Number13966261
Product Code LJS
UDI-Device Identifier00801741027840
UDI-Public(01)00801741027840
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial,Followup
Report Date (Section B) 06/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number3274118
Device Catalogue Number3274118
Device Lot NumberREBU0324
Was Device Available for Evaluation? No
Event Location Hospital
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer05/11/2018
Initial Report FDA Received Date04/20/2018
Supplement Report FDA Received Date06/11/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;